Heat, Caddo
- When
- August 1, 12:00 AM CST to 6:00 PM CST
- Where
- Caddo forecast zone
- Reported by
- ASOS
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
An upper level ridge of high pressure was anchored from Nebraska/Kansas southeast across portions of the Lower Mississippi Valley through August 1st, resulting in very hot temperatures across the Ark-La-Tex as readings climbed into the mid and upper 90s. Very little mixing of dew points occurred throughout the day, which when combined with these hot temperatures, resulted in oppressively hot…
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure was anchored from Nebraska/Kansas southeast across portions of the Lower Mississippi Valley through August 1st, resulting in very hot temperatures across the Ark-La-Tex as readings climbed into the mid and upper 90s. Very little mixing of dew points occurred throughout the day, which when combined with these hot temperatures, resulted in oppressively hot conditions as heat indices ranged from 105-110 degrees across much of Northwest and North-central Louisiana. The heat wave finally ended on August 2nd as a weak cool front and scattered showers and thunderstorms moved through the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 11:51 PM CST, 9 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1251 AM CDT Sun Aug 1 2021
.AVIATION...
For the 01/06z TAFs, patchy fog may affect portions of extreme
Southwest Arkansas and the Toledo Bend/Sam Rayburn Reservoir areas
of Deep East Texas and Western Louisiana through 01/15z.
Elsewhere, VFR conditions should generally prevail for most of
the period. Scattered showers and thunderstorms will develop ahead
of an approaching cold front and will begin to affect the TAF
sites after 01/20z. However, the highest rain chances and heaviest
thunderstorms should occur after sunset and will likely persist
beyond the end of the period. MVFR/IFR flight conditions are
possible due to the thunderstorms. Most TAF sites, with the
exception of KLFK, will likely be affected.
CN
&&
.PREV DISCUSSION... /issued 752 PM CDT Sat Jul 31 2021/
UPDATE...
Showers and thunderstorms seen earlier this evening are starting
to diminish across the area with only one lingering shower in
Grant Parish. All activity is expected to come to an end shortly
so have adjusted PoPs accordingly for the rest of the night. Have
also made some adjustments to sky cover to account for the latest
trends, mainly with cloud cover associated with the earlier
showers and thunderstorms. Otherwise, look for low temperatures
once again to range from the mid to upper 70s across the area
tonight with another hot day in store for Sunday. /33/
PREV DISCUSSION... /issued 250 PM CDT Sat Jul 31 2021/
SHORT TERM.../Tonight through Sunday Night/
The end of this particular stretch of dangerous heat is in sight
for the Ark-La-Tex, but one more afternoon of it is expected
before relief arrives. Overnight temperatures in the upper 70s are
likely (some isolated and urban areas may stay near the 80-degree
mark) with dew points in the low-to-mid 70s keeping uncomfortable
conditions in place overnight.
The combination of southwesterly low-level flow and the frontal
boundary approaching our northern zones will create a
compressional heating effect that maintains the potential for Heat
Advisory and Excessive Heat Warning criteria being met for a few
hours. That said, the approaching frontal boundary will instigate
widespread showers and thunderstorms later on in the afternoon,
especially along our northern and eastern zones.
That convection continues after sunset and overnight as the
frontal boundary continues to slowly shift southward across the
Ark-La-Tex, bringing rain-cooled air and temperatures down into
the lower 70s when and where it arrives. Southerly winds will
gradually shift to gain a northeasterly direction. /16/
LONG TERM.../Monday through Friday Night/
Frontal boundary to push through the region at the start of the long-
term period eventually making its way across the I-10 corridor of
south Louisiana and southeast Texas by Monday afternoon.
Thunderstorm clusters generated by the front could produce
marginally severe wind gusts, especially in the afternoon. However,
a widespread severe weather threat is not expected at this time.
Afternoon high temperatures on Monday to be significantly cooler
than previous days, ranging from the upper 80s to the lower 90s.
Overnight lows on Monday night to fall into the upper 60s to lower
70s as a cooler airmass becomes better established across the
region. These cool temperatures will remain in place through much of
the long-term period. Could see a gradual warming trend from
Thursday into Friday as the surface high shifts east and moist
southerly flow returns.
With the frontal boundary across south Louisiana and a broad mid-
level weakness lingering across the Deep South, sufficient
instability will exist to generate widely scattered diurnally driven
convection from Tuesday through Friday mainly south of I-20. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 90 72 91 / 70 80 30 20
MLU 74 88 70 90 / 70 80 30 20
DEQ 71 88 68 88 / 70 40 10 10
TXK 73 87 70 89 / 80 50 10 10
ELD 71 86 67 88 / 80 60 10 10
TYR 76 89 73 91 / 60 70 20 10
GGG 74 88 71 89 / 70 80 30 20
LFK 76 93 73 92 / 40 80 60 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Excessive Heat Warning until 7 PM CDT this evening for
LAZ001>006-010>014-017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
09/44Hazardous Weather Outlook National Weather Service Shreveport LA 606 AM CDT Sat Jul 31 2021 LAZ001>006-010>014-017>022-011100- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle- 606 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...Today and Tonight... An Excessive Heat Warning is in effect today for all of Northwest and North Central Louisiana. Temperatures in the upper 90s to lower 100s combined with high humidity will result in heat index values above 110 degrees. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Hot and humid conditions will continue across Northwest and North Central Louisiana on Sunday. An Excessive Heat Warning is in effect until 7 PM CDT Sunday evening. Temperatures in the upper 90s to lower 100s combined with high humidity will result in heat index values above 110 degrees. Scattered thunderstorms are possible Sunday afternoon and will become widespread overnight and into the day Monday as a cold front slowly moves south across the area. An isolated severe storm or two cannot be ruled out during the day Monday, especially south of Interstate 20. Damaging winds will be the primary threat. Thunderstorm chances will gradually diminish from north to south late Monday, but will persist along and south of Interstate 20 through Tuesday evening. Isolated thunderstorms will be possible during peak daytime heating hours Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-011100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 606 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Heat Advisory is in effect today for Southeast Oklahoma, Southwest and South Central Arkansas, and all over East Texas. Temperatures in the upper 90s to lower 100s combined with high humidity will result in heat index values between 105 and 109 degrees. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Hot and humid conditions will continue across the area on Sunday. A Heat Advisory will remain in effect through 7 PM CDT Sunday evening. Temperatures in the upper 90s to lower 100s combined with high humidity will result in heat index values between 105 and 109 degrees. Scattered thunderstorms are possible Sunday afternoon and will become widespread overnight and into the day Monday as a cold front slowly moves south across the area. An isolated severe storm or two cannot be ruled out during the day Monday, especially south of Interstate 20. Damaging winds will be the primary threat. Thunderstorm chances will gradually diminish from north to south late Monday, but will persist along and south of Interstate 20 through Tuesday evening. Isolated thunderstorms will be possible during peak daytime heating hours Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed. 09
The national radar mosaic for the moment the first event began.
13 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2021Every state in 2021This day in weather historyWarnings in Louisiana, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964872, 964873, 964874, 964875, 964876, 964877, 964878, 964879, 964880, 964881, 964882, 964883, 964884.